Alert archive / California / Winter Storm Watches in 2012
Winter Storm Watch 7, NWS San Diego, CA
NWS San Diego, CA issued this winter storm watch at Nov 8, 2012, 4:27 AM PST for San Diego County, California. It took effect at Nov 9, 2012, 6:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2012, 4:27 AM PST (12:27 UTC)
- In effect from
- Nov 9, 2012, 6:00 PM PST
- Expired
- Nov 9, 2012, 3:51 AM PST
- In force
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210 WWUS46 KSGX 081227 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 427 AM PST THU NOV 8 2012 ...LOCALLY HEAVY SNOWFALL POSSIBLE FRIDAY NIGHT THROUGH SATURDAY FOR THE SAN DIEGO COUNTY MOUNTAINS... .A COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL BRING PERIODS OF SHOWERS FOR TONIGHT THROUGH SATURDAY. SNOWFALL COULD BE LOCALLY HEAVY FRIDAY NIGHT AND SATURDAY. CAZ058-082200- /O.NEW.KSGX.WS.A.0007.121110T0200Z-121111T0200Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...CUYAMACA...JULIAN... MOUNT LAGUNA...RANCHITA 427 AM PST THU NOV 8 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * ELEVATION... ABOVE 4000 FEET. * SNOW LEVELS...LOWERING TO 4500 FEET FRIDAY AFTERNOON...AND 3000 TO 3500 FEET FOR FRIDAY NIGHT AND SATURDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES ABOVE 4000 FEET WITH LOCAL AMOUNTS OF 8 TO 12 INCHES ON THE HIGHER PEAKS. * LOCATIONS INCLUDE: CUYAMACA...JULIAN...MOUNT LAGUNA...RANCHITA * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY...REDUCED AT TIMES IN HEAVY SNOW...BLOWING SNOW...AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 17
3 follow-up statements
025 WWUS46 KSGX 082126 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 126 PM PST THU NOV 8 2012 ...LOCALLY HEAVY SNOWFALL POSSIBLE FRIDAY NIGHT THROUGH SATURDAY FOR THE SAN DIEGO COUNTY MOUNTAINS... .A COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL BRING PERIODS OF SHOWERS THROUGH SATURDAY. THE SNOW LEVEL WILL FALL TO 4000 FEET OR LOWER BY SATURDAY MORNING. MOIST...UPSLOPE FLOW WILL CONTINUE INTO THE MOUNTAINS...POSSIBLY PRODUCING BANDS OF LOCALLY HEAVY SNOWFALL AT HIGHER ELEVATIONS THROUGH SATURDAY NIGHT. CAZ058-090530- /O.CON.KSGX.WS.A.0007.121110T0200Z-121111T0200Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...CUYAMACA...JULIAN... MOUNT LAGUNA...RANCHITA 126 PM PST THU NOV 8 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * ELEVATION...ABOVE 4000 FEET. * SNOW LEVELS...LOWERING TO 4500 FEET FRIDAY AFTERNOON...AND 3500 FEET LATE FRIDAY NIGHT AND SATURDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES ABOVE 4000 FEET WITH LOCAL AMOUNTS OF 8 TO 12 INCHES ON THE HIGHER PEAKS. * LOCATIONS INCLUDE: CUYAMACA...JULIAN...MOUNT LAGUNA...RANCHITA * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY...REDUCED AT TIMES IN HEAVY SNOW...BLOWING SNOW... AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAD
798 WWUS46 KSGX 090517 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 917 PM PST THU NOV 8 2012 ...LOCALLY HEAVY SNOWFALL POSSIBLE FRIDAY NIGHT THROUGH SATURDAY FOR THE SAN DIEGO COUNTY MOUNTAINS... .A COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL BRING PERIODS OF SHOWERS THROUGH SATURDAY. THE SNOW LEVEL WILL FALL TO 4000 FEET OR LOWER BY SATURDAY MORNING. MOIST...UPSLOPE FLOW WILL CONTINUE INTO THE MOUNTAINS...POSSIBLY PRODUCING BANDS OF LOCALLY HEAVY SNOWFALL AT HIGHER ELEVATIONS THROUGH SATURDAY NIGHT. CAZ058-091230- /O.CON.KSGX.WS.A.0007.121110T0200Z-121111T0200Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...CUYAMACA...JULIAN... MOUNT LAGUNA...RANCHITA 917 PM PST THU NOV 8 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * ELEVATION...ABOVE 4000 FEET. * SNOW LEVELS...LOWERING TO 4500 FEET FRIDAY AFTERNOON...AND 3500 FEET LATE FRIDAY NIGHT AND SATURDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES ABOVE 4000 FEET WITH LOCAL AMOUNTS OF 8 TO 10 INCHES ON THE HIGHER PEAKS. * LOCATIONS INCLUDE: CUYAMACA...JULIAN...MOUNT LAGUNA...RANCHITA * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY...REDUCED AT TIMES IN HEAVY SNOW...BLOWING SNOW... AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MM
651 WWUS46 KSGX 091151 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 351 AM PST FRI NOV 9 2012 ...SNOWFALL FOR THE MOUNTAINS FOR TONIGHT THROUGH SATURDAY MORNING WITH LOCALLY HEAVY SNOWFALL FOR THE SAN DIEGO COUNTY MOUNTAINS... .A COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL BRING PERIODS OF SHOWERS THROUGH SATURDAY. THE SNOW LEVEL WILL LOWER TO 4500 TO 5000 FEET THIS AFTERNOON AND AROUND 4000 FEET FOR TONIGHT INTO SATURDAY. SNOWFALL COULD BE LOCALLY HEAVY AT TIMES IN THE SAN DIEGO MOUNTAINS LATE TONIGHT INTO SATURDAY MORNING. CAZ058-092200- /O.UPG.KSGX.WS.A.0007.121110T0200Z-121111T0200Z/ /O.NEW.KSGX.WS.W.0008.121110T0200Z-121110T2000Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...CUYAMACA...MOUNT LAGUNA... RANCHITA 351 AM PST FRI NOV 9 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON PST SATURDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING ABOVE 4500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * ELEVATION...THE WINTER STORM WARNING IS FOR ELEVATIONS ABOVE 4500 FEET. * SNOW LEVELS...LOWERING TO 5000 FEET THIS AFTERNOON...AND AROUND 4000 FEET LATE TONIGHT INTO SATURDAY. * SNOW ACCUMULATIONS...3 TO 6 INCHES ABOVE 4500 FEET WITH LOCAL AMOUNTS OF 6 TO 12 INCHES ON THE HIGHER PEAKS. * LOCATIONS INCLUDE: CUYAMACA...MOUNT LAGUNA...RANCHITA * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY...REDUCED AT TIMES IN HEAVY SNOW...BLOWING SNOW... AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ055-056-092200- /O.NEW.KSGX.WW.Y.0012.121110T0200Z-121110T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...LAKE ARROWHEAD...MOUNT BALDY... MOUNTAIN HOME VILLAGE...RUNNING SPRINGS...TWIN PEAKS... WRIGHTWOOD...GARNER VALLEY...IDYLLWILD...PINE COVE...VISTA GRANDE 351 AM PST FRI NOV 9 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON PST SATURDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON PST SATURDAY. * ELEVATION...THE WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 4500 FEET. * SNOW LEVELS...LOWERING TO 4500 FEET THIS AFTERNOON...AND AROUND 4000 FEET TONIGHT INTO SATURDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 4500 FEET WITH LOCAL AMOUNTS OF 4 TO 8 INCHES ON THE HIGHER PEAKS. * LOCATIONS INCLUDE: GARNER VALLEY...IDYLLWILD...PINE COVE... VISTA GRANDE...ANGELUS OAKS...BALDWIN LAKE...BARTON FLATS... BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE...FAWNSKIN... FOREST FALLS...LAKE ARROWHEAD...MOUNT BALDY...MOUNTAIN HOME VILLAGE...RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY...REDUCED AT TIMES IN SNOW...BLOWING SNOW... AND FOG. * IMPACTS...TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ FOR ROAD CONDITION INFORMATION IN CALIFORNIA...DIAL 8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA. YOU MAY ALSO GO TO THE CALTRANS WEBSITE TO CHECK FOR ROAD CONDITIONS AND CLOSURES AT: HTTP://WWW.DOT.CA.GOV/CGI- BIN/ROADS.CGI OR THE CALIFORNIA HIGHWAY PATROL (CHP) WEBSITE AT: HTTP://CAD.CHP.CA.GOV/ 17
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm watch went out at Nov 7, 9:30 PM PST, 6 hours 57 minutes earlier.
Area forecast discussion, Nov 7, 9:30 PM PST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST WED NOV 7 2012
.SYNOPSIS...
A SERIES OF SYSTEMS WILL MOVE THROUGH SOUTHERN CALIFORNIA OVER THE
NEXT SEVERAL DAYS...BRINGING MUCH COLDER WEATHER AS WELL AS A CHANCE
OF RAIN AND MOUNTAIN SNOW SHOWER THROUGH SATURDAY. STRONG AND GUSTY
WINDS WILL ALSO DEVELOP IN THE MOUNTAINS AND DESERTS LATE TONIGHT
AND LAST INTO SATURDAY. HIGH PRESSURE WILL REBUILD FOR THE
REMAINDER OF THE WEEKEND AND EARLY NEXT WEEK...WITH SOME GUSTY
OFFSHORE WINDS POSSIBLE ONCE AGAIN. TEMPERATURES WILL ALSO RETURN
TO NORMAL RANGES BY MONDAY AND TUESDAY. HOWEVER...ANOTHER TROUGH
WILL THEN TAKE AIM AT SOUTHERN CALIFORNIA FOR WEDNESDAY...BRINGING
SOME COOLER CONDITIONS TO THE REGION AS WELL AS ANOTHER SLIGHT
CHANCE OF SHOWERS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW THAT THE PATTERN CHANGE IS
UNDERWAY...AS A VERY COLD TROUGH OF LOW PRESSURE DIGS SOUTH ALONG
THE WEST COAST FROM THE GULF OF ALASKA. HOWEVER...AND PERHAPS THE
MORE INTERESTING FEATURE THIS EVENING IS THE UPPER LEVEL LOW OFF TO
THE SOUTHWEST...LIFTING NORTH NEAR 29 NORTH AND 125 WEST. ALTHOUGH
WATER VAPOR AND IR IMAGERY SHOW LITTLE IN THE WAY OF CLOUD COVER
WITH THIS LOW...THERE IS A VERY ACTIVE DISTURBANCE WRAPPING AROUND
IT...PRODUCING QUITE A BIT OF LIGHTNING THIS EVENING OVER THE
PACIFIC. IN FACT...COMPOSITE RADAR IMAGERY...PLEASE IGNORE THE
CHAFF MOVING ACROSS SAN DIEGO AND RIVERSIDE COUNTIES...IS JUST
STARTING TO SHOW SOME OF THESE THUNDERSTORMS WAY OFF TO THE
SOUTHWEST. THIS DISTURBANCE WILL CONTINUE TO LIFT TOWARDS THE WEST
COAST TONIGHT AND MOVE INLAND TOMORROW. UNFORTUNATELY...IT WILL
MOST LIKELY MOVE INLAND ACROSS BAJA. HOWEVER...THERE IS A SECONDARY
FEATURE FURTHER TO THE NORTH...WHICH IS ALSO STARTING TO PRODUCE
SOME LIGHTNING. THIS DISTURBANCE MAY ACTUALLY MOVE INLAND ACROSS
THE REGION TOMORROW...SO HAVE ADDED A SLIGHT CHANCE OF SHOWERS TO
THE FORECAST...MAINLY ALONG AND WEST OF THE MOUNTAINS. IN THE
MEANTIME THOUGH....THE MARINE LAYER WILL LIKELY DEEPEN RELATIVELY
QUICKLY TONIGHT...IN RESPONSE TO THE APPROACHING TROUGHS...AND THESE
DISTURBANCE SHOULD PRODUCE ENOUGH LIFT TO CAUSE SOME DRIZZLE LATE
TONIGHT WEST OF THE MOUNTAINS LATE TONIGHT.
OTHERWISE...THE REAL FOCUS OF THE FORECAST WILL TURN TO THE VERY
COLD DIGGING TROUGH...WHICH WILL LIKELY BRING MUCH COLDER AIR TO THE
REGION BY FRIDAY AND SATURDAY AS WELL AS STRONG AND GUSTY WINDS TO
THE MOUNTAINS AND DESERTS. THESE WINDS WILL LIKELY START TO
INCREASE LATE TONIGHT...AND CONTINUE TO INCREASE DURING THE DAY ON
THURSDAY. THE 00Z WRF...WHICH IS STILL COMING IN...SHOWS SOUTHWEST
TO WEST WINDS 35 TO 45 KTS AT 850 MBS ACROSS THE MOUNTAINS AND
DESERTS BY TOMORROW AFTERNOON...WITH SOME LOCAL GUSTS UP TO 60 MPH
POSSIBLE THROUGH AND BELOW THE FAVORED PASSES AND CANYONS. THESE
WINDS CONTINUE THROUGH THURSDAY NIGHT...AND THERE ARE HINTS THAT WE
COULD GET SOME BREAKING WAVES ON THE BACK SIDE OF THE MOUNTAINS LATE
THURSDAY NIGHT OR FRIDAY...WITH SOME STRONGER GUSTS POSSIBLE AT THE
FAVORED WINDY SPOTS. FOR NOW...HAVE LEFT THE WIND ADVISORY IN
TACT...BUT THINK THERE IS A GOOD CHANCE THAT IT WILL NEED TO BE
UPGRADED TO A HIGH WIND WARNING FOR THURSDAY AFTERNOON THROUGH
FRIDAY MORNING.
MEANWHILE...SHOWERS WILL DEVELOP ACROSS SOUTHERN CALIFORNIA STARTING
THURSDAY EVENING...AS THE FIRST WAVE MOVES ACROSS THE REGION. AT
THIS TIME...AM NOT EXPECT MUCH IN THE WAY OF PRECIPITATION WITH THIS
FIRST WAVE...BUT IT APPEARS THAT SAN DIEGO COUNTY MAY DO BETTER THAN
AREAS FARTHER NORTH...GIVEN THE WESTERLY COMPONENT OF THE WIND. THE
SECOND WAVE AND COLD FRONT WILL THEN MOVE OVER THE REGION LATE
FRIDAY AND FRIDAY NIGHT. AT THIS POINT IN TIME...THE MOISTURE LOOKS
PRETTY LIMITED WITH THIS AS WELL...BUT AM STARTING TO LEAN TOWARDS
THE WETTER NAM AND WRF VERSIONS...WHICH ARE SUGGESTING THAT SOME
ISLAND BANDING MAY OCCUR...GIVING SAN DIEGO COUNTY A BETTER CHANCE
AT PRECIPITATION ONCE AGAIN. GIVEN THE VERY COLD AIR MOVING
SOUTH...ALSO THINK THAT THUNDERSTORMS MAY BE POSSIBLE...ESPECIALLY
OVER THE WARMER WATERS FRIDAY NIGHT AND SATURDAY MORNING. ONCE
AGAIN...THINK THAT THE REAL FOCUS FOR THIS WOULD BE MORE ON SAN
DIEGO COUNTY...BUT THINK MOST AREAS WILL SEE SOME LIGHT
PRECIPITATION. AS THE COLD AIR MOVES INLAND ACROSS THE REGION ON
FRIDAY...SNOW LEVELS WILL FALL RAPIDLY TO BETWEEN 3000 AND 3500 FEET
BY FRIDAY NIGHT. AT THIS TIME...THE SPECIAL WEATHER STATEMENT
CONTINUES TO HIGHLIGHT THIS FACT AS WELL AS THE POTENTIAL FOR SNOW.
AT THIS TIME...THINK THAT SNOW ADVISORIES MAY BE NEEDED FOR THE
MOUNTAINS AREAS. HOWEVER...SAN DIEGO COUNTY MAY BE THE
EXCEPTION...IF THE BANDING SETS UP. A WARNING MAY NOT BE OUT OF THE
QUESTION...ESPECIALLY SINCE THIS IS THE FIRST SNOWFALL OF THE SEASON
AND SNOW LEVELS WILL FALL SO LOW. THE HIGHEST ELEVATIONS WILL
LIKELY SEE SEVERAL INCHES OF SNOW...AND THINK SNOW WILL LIKELY STICK
ALL THE WAY DOWN TO 4000 FEET. WILL AWAIT THE REST OF THE 00Z RUNS
BEFORE MAKING THE DECISION TO SEE IF A WATCH IS NEEDED.
SHOWERS WILL LINGER ACROSS THE REGION ON SATURDAY...AND AS THE
SKIES START TO CLEAR SATURDAY NIGHT...SOME OF THE INLAND VALLEY
AREAS MAY SEE THERE FIRST CHANCE AT SOME FROST OR AT LEAST VERY COLD
OVERNIGHT TEMPERATURES. HIGH PRESSURE WILL THEN BUILD BACK ACROSS
THE REGION FOR SUNDAY THROUGH TUESDAY...WITH A GRADUAL WARMING TREND
POSSIBLE. THE REAL CONCERN THESE DAYS WILL BE WITH THE INCREASE IN
THE OFFSHORE GRADIENTS ONCE AGAIN. FOR NOW...IT APPEARS THAT THESE
WINDS WILL BE RELATIVELY WEAK OR MODERATE IN NATURE...BUT DEPENDING
ON HOW MUCH PRECIPITATION WE GET OVER THE NEXT SEVERAL DAYS...THINK
THAT FIRE DANGER WILL LIKELY BE ELEVATED AGAIN FOR AT LEAST SOME OF
THE AREA.
ANOTHER TROUGH WILL THEN TAKE AIM AT SOUTHERN CALIFORNIA FOR THE
MIDDLE AND LATTER PART OF THE WEEK. THE 12Z AND 18Z RUNS SEEMED TO
AGREE ON LATE WEDNESDAY OR WEDNESDAY NIGHT FOR SOME PRECIPITATION
WEST OF THE MOUNTAINS...BUT THIS IS STILL SOMEWHAT UNCERTAIN...GIVEN
THE LACK IN RUN TO RUN CONTINUITY. THEREFORE...EXPECT SOME COOLER
CONDITIONS ONCE AGAIN...ALONG WITH THE RETURN OF THE MARINE LAYER
AND ONSHORE FLOW.
&&
.AVIATION...
080500Z...COASTS/VALLEYS...STRATUS WILL SPREAD FROM SAN DIEGO COUNTY
COASTAL AREAS TO ORANGE COUNTY COASTAL AREAS BY 07Z AND INTO MOST
VALLEYS BY 12Z. BASES WILL RISE FROM 1000-1500 FT MSL TO 2000-2500
FT MSL AFTER 12Z WITH TOPS EXCEEDING 3000 FT MSL AFTER 12Z. AREAS OF
VIS 3-5 MI WILL OCCUR IN THE VALLEYS AFTER 08Z WITH SOME TERRAIN
OBSCURATIONS. SKIES WILL MOSTLY BE BKN ALL DAY THU WITH BASES MOSTLY
AT/ABOVE 3000 FT MSL AND TOPS RISING TO 5000 FT MSL OR HIGHER. SOME
DRIZZLE OR LIGHT RAIN WILL BE POSSIBLE. CLOUDY CONDITIONS WITH AREAS
OF PRECIP ARE EXPECTED THU NIGHT...WITH BASES LIKELY VARIABLE
BETWEEN 2000 AND 4000 FT MSL.
MTNS/DESERTS...CLEAR WITH UNRESTRICTED VIS TONIGHT...BUT STRATUS/FOG
WILL START TO OBSCURE TERRAIN ON THE LOWER COASTAL SLOPES EARLY
THU...GENERALLY BELOW 3500 FT MSL THU MORNING...THEN UP TO 5500 FT
MSL THU AFTERNOON WITH WIDESPREAD MTN OBSCURATIONS THU NIGHT WITH
RAIN LIKELY. GUSTY WINDS WILL DEVELOP THU...OVER 40 KT ON THE DESERT
MTN SLOPES...ESPECIALLY IN THE APPLE/LUCERNE VALLEYS OF SBD COUNTY
AND BANNING PASS...WITH GUSTS OVER 50 KT POSSIBLE THU NIGHT.
&&
.MARINE...
SMALL CRAFT ADVISORY IN EFFECT 2 AM FRI THROUGH 6 PM SAT FOR W-NW
WINDS...MOSTLY 20 TO 25 KNOTS WITH LOCAL GUSTS A LITTLE OVER 30
KNOTS. SEAS WILL BE SOMEWHAT ROUGH AS WELL...THOUGH MOSTLY IN THE
6-8 FT RANGE IN THE OUTER WATERS...4-6 FT INNER WATERS WITH DOMINANT
PERIOD AROUND 8 SEC.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM FRIDAY TO 6 PM PST
SATURDAY FOR THE SAN DIEGO COUNTY COASTAL AREAS.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 3 AM PST SATURDAY FOR THE
APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE
COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM FRIDAY TO 6 PM PST
SATURDAY FOR THE COASTAL WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT
TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING
SAN CLEMENTE ISLAND.
&&
PUBLIC...PALMER
AVIATION/MARINE...MAXWELLHazardous weather outlook, Nov 7, 4:45 AM PST, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 445 AM PST WED NOV 7 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-081430- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 445 AM PST WED NOV 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LOCALLY DENSE FOG EARLY THIS MORNING IN WESTERN PORTIONS OF THE VALLEYS WITH VISIBILITIES OF QUARTER MILE OR LESS AT TIMES. INCREASING ONSHORE FLOW WITH GUSTY WEST WINDS TO 45 MPH FOR THE MOUNTAINS AND DESERTS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR LATE THURSDAY THROUGH EARLY SATURDAY...A COLD LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING MUCH COOLER TEMPERATURES....GUSTY WEST WINDS TO AROUND 55 MPH IN THE MOUNTAINS AND DESERTS...PERIODS OF SHOWERS...WITH SNOW LEVELS LOWERING TO AROUND 3000 TO 3500 FEET FOR FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. 17
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 8:41 PM PST | Small Craft Advisory for Winds | SGX | 55 hr | |
| Nov 8, 4:18 AM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 38 hr |
| Nov 8, 4:18 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 62 hr |
Nearby
Winter Storm Watches in California, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.